Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Complex roots of real characteristic functions

Authors: Robert G. Staudte and Mahabanoo N. Tata
Journal: Proc. Amer. Math. Soc. 25 (1970), 238-246
MSC: Primary 60.20
MathSciNet review: 0264732
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For each positive rational $ r$ which is not the reciprocal of an integer a complex-valued characteristic function is constructed whose $ r$th power is a real-valued characteristic function.

References [Enhancements On Off] (What's this?)

  • [1] Eugene Lukacs, Characteristic functions, Griffin’s Statistical Monographs& Courses, No. 5. Hafner Publishing Co., New York, 1960. MR 0124075

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 60.20

Retrieve articles in all journals with MSC: 60.20

Additional Information

Keywords: Convolutions, distribution functions, roots of characteristic functions, symmetric distribution functions
Article copyright: © Copyright 1970 American Mathematical Society

American Mathematical Society